Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 90, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 28, 2022, 2:37 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2022, 2:37 PM MST (21:37 UTC)
- Expired
- Jul 28, 2022, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:00 PM MST, 37 minutes earlier.
Area forecast discussion, Jul 28, 2:00 PM MST, 37 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 200 PM MST Thu Jul 28 2022 .SYNOPSIS...An active monsoon pattern will continue with widespread showers and thunderstorms expected. Flash flooding will remain the main threat during this time. && .DISCUSSION...Our weather story is more of the same this afternoon. Storm activity has begun to ramp up across the southern and western portions of our CWA, and we'll continue to see development throughout the late afternoon/evening hours. Friday will be almost identical to today, with Widespread thunderstorms and showers across northern Arizona. Probably by no surprise, rain will continue to be the main topic over the weekend. The high pressure system over the Pacific northwest will remain in this position through Sunday, before beginning to shift eastward. Coverage will still remain mostly widespread. Aside from the continued thunderstorm chances, temperatures will remain approximately 5-10 degrees below normal. By the beginning of next week, the high pressure system over the Pacific Northwest will shift its way east toward the Midwest. Models are not showing any disturbance following the movement of the high pressure system, so we'll continue to have a southerly flow. Despite the shift in our synoptic pattern, we'll still be in a monsoon favored pattern. We'll continue to see thunderstorm possibilities in our forecast for the foreseeable future. With the continued threat of flooding/flash flooding, stay alert of recent forecasts and always have a way to check if there are any ongoing weather hazards in your area. Stay up to date on weather alerts from our social media pages (Twitter and Facebook) as well. && .AVIATION...For the 00Z TAF package...Mainly widespread thunderstorms throughout northern Arizona this afternoon/evening. VFR conditions and light winds overall, except MVFR/IFR conditions and gusty and erratic winds near strong storms. During the overnight hours, storm activity is expected to decline. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Widespread thunderstorms expected Friday, and scattered to storms for Saturday. Flash flooding will be the main threat. Storm coverage will generally decrease overnight, however, isolated to scattered storms will remain possible. Light winds will be present outside of storm development along with cooler temperatures. Sunday through Tuesday...Daily thunderstorms will continue through Tuesday, with a slight decline in storm coverage each day. Flash flooding will continue to be the major threat. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flood Watch through late Friday night for Azz006>018-037>040- 104>118-137>140. && PUBLIC...Swenson AVIATION...Swenson FIRE WEATHER...Swenson For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 28, 2:15 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
215 PM MST Thu Jul 28 2022
AZZ008-015-016-037-038-282200-
Yavapai County Valleys and Basins-Western Mogollon Rim-Yavapai County
Mountains-Oak Creek and Sycamore Canyons-Eastern Mogollon Rim-
215 PM MST Thu Jul 28 2022
...A strong line of thunderstorms will impact portions of Coconino
and Yavapai Counties from Sedona to Rimrock through 300 PM MST...
At 212 PM MST, Doppler radar was tracking a line of strong
thunderstorms over Village At Oak Creek, or near Sedona, to Rimrock
moving southwest at 15 mph.
HAZARD...Winds in excess of 30 mph, pea size hail, and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Localized flooding is possible.
Locations impacted include...
Camp Verde, Sedona, Junipine Resort, Mcguireville, Village At Oak
Creek, Garland's Oak Creek Lodge, Montezuma Castle National Monument,
Page Springs, Slide Rock State Park, Montezuma Well, Rimrock, Middle
Verde, Lake Montezuma, Cornville, Wet Beaver Creek Campground, Red
Rock State Park, V Bar V Visitors Center and Manzanita Campground.
This includes the following highways...
Interstate 17 between mile markers 288 and 308.
State Route 260 between mile markers 218 and 224.
State Route 179 between mile markers 299 and 313.
State Route 89A between mile markers 360 and 382.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3497 11174 3466 11154 3451 11186 3482 11198
3495 11187
TIME...MOT...LOC 2112Z 059DEG 36KT 3477 11178
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
EFLSpecial weather statement, Jul 28, 2:27 PM MST, 10 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
227 PM MST Thu Jul 28 2022
AZZ013-016-017-282200-
Little Colorado River Valley in Navajo County-White Mountains-Eastern
Mogollon Rim-
227 PM MST Thu Jul 28 2022
...A strong thunderstorm will impact portions of Navajo County near
Show Low through 300 PM MST...
At 226 PM MST, Doppler radar was tracking a strong thunderstorm over
Show Low, moving northwest at 20 mph.
HAZARD...Winds in excess of 30 mph, pea size hail, and heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Localized flooding is possible.
Locations impacted include...
Show Low, Pinetop-lakeside, Taylor, Shumway, Wagon Wheel, Lake Of The
Woods--Pinetop-lakeside, Linden, Pinedale, Snowflake, Lakeside
Campground, Scott Reservoir Campground, Fool Hollow Lake Campground,
White Mountain Lake and Lewis Canyon Group Campground.
This includes the following highways...
State Route 277 near mile marker 335.
State Route 260 between mile markers 324 and 354.
State Route 77 between mile markers 343 and 360.
Highway 60 between mile markers 331 and 349.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3424 10987 3412 10991 3407 11003 3428 11036
3453 11010
TIME...MOT...LOC 2126Z 133DEG 18KT 3423 11005
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
EFLThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:36 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Jul 27, 8:08 PM MST | Flash Flood Warning | FGZ | Gila, Yavapai | 3 hr |
| Jul 28, 12:23 AM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 28, 12:04 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 28, 2:15 PM MST | Special Weather Statement | FGZ | 45 min | |
| Jul 28, 2:27 PM MST | Special Weather Statement | FGZ | 33 min | |
| Jul 28, 2:43 PM MST | Flash Flood Warning | FGZ | Coconino, Gila, Yavapai | 3 hr |
| Jul 28, 2:48 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 28, 3:02 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 28, 3:05 PM MST | Special Weather Statement | FGZ | 40 min | |
| Jul 28, 3:50 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.